Alert archive / Nebraska / Tornado Warnings in 1999
Tornado Warning 45, NWS North Platte, NE
NWS North Platte, NE issued this tornado warning at Jun 29, 1999, 7:26 PM CDT for Custer County, Nebraska. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 29, 1999, 7:26 PM CDT (00:26 UTC)
- Expired
- Jun 29, 1999, 8:30 PM CDT
- In force
- 64 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties
County Custer County, NE
The radar
The North Platte radar (KLNX), 94 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 7:33 PM CDT | Hail 0.75 | Berwyn, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 29, 7:00 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 0.4 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 980 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
014 WFUS1 KLBF 300026 RRA TORLBF NEC041-300130- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 726 PM CDT TUE JUN 29 1999 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * TORNADO WARNING FOR... CENTRAL AND SOUTHEASTERN CUSTER COUNTY IN CENTRAL NEBRASKA * UNTIL 830 PM CDT * AT 725 PM CDT... NORTH PLATTE DOPPLER RADAR AND STORM SPOTTERS INDICATED A TORNADO IN THE VICINITY OF BROKEN BOW... MOVING SOUTHEAST AT 35 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... BERWYN BY 735 PM CDT ANSLEY BY 745 PM CDT MASON CITY BY 755 PM CDT GO TO THE BASEMENT OR A SMALL INTERIOR ROOM ON THE LOWEST FLOOR WERT
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this tornado warning went out at Jun 29, 1:10 PM CDT, 6 hours 16 minutes earlier.
Area forecast discussion, Jun 29, 1:10 PM CDT, 6 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 110 PM CDT TUE JUN 29 1999 ...MODEL PERFORMANCE...SOME RATHER LARGE DIFFERENCES AMONG ALL MODELS FOR FORECAST PERIOD. NGM SHOWING USUAL BIASES. ETA A BIT ON THE SLOW SIDE...AND PCPN FIELDS LOOK A BIT OVERDONE. AVN LOOKS GOOD FOR TIMING BUT NOT SO HOT ON PLACEMENT OF LOW. GOING WITH ETA FOR THE MOST PART AS IT IS THE LEAST WORST AS FAR AS I CAN TELL. FAST FLOW PATTERN CONTINUES THROUGH THURSDAY...CONTINUALLY SETTING UP LEE SIDE TROF TO CONTEND WITH. TONIGHT...H8 TROF PROGGED FROM IML-ANW LINE BY 00Z. THEN 06Z-12Z AS LOW SPINS UP OVER SOUTHERN PLAINS...NORTHWEST NEBRASKA IS UNDER SUBSIDENCE WITH ANTICYCLONIC CIRCULATION...SHUNTING BULK OF MOISTURE TO EXTREME SOUTHERN PORTION OF ZONES. LOOKING FAIRLY DRY FOR OUR AREA WITH L & V WIND. WEDNESDAY/NIGHT...ETA/AVN HAVE DIFFERING OPINIONS ON WHAT HAPPENS TO THE LOW AT H8. ETA PUTS IT FAR SOUTH...ALLOWS SOME MOISTURE TO RETURN TO CENTRAL NEB. AVN PUTS IT IN SOUTH CENTRAL KS...NO MOISTURE FOR NEB UNTIL 00Z THURDAY. SOUTHERLY WIND. ETA HAS IT RAINING AT LBF BY 00Z THURS. PRETTY GOOD JET ENTERING FROM THE NORTHWEST AT H2 PUSHES EVERYTHING RAPIDLY EAST OF US BY 12Z THURSDAY. AVN SLOWER...KEEPS H7 OMEGA SOUTH OF US...DOESNT GET THINGS GOING UNTIL 06Z THURS. IT LOOKS LIKE POPS OF SOME SORT WILL BE NEEDED WED NIGHT. THURS...MAYBE SOME LEFTOVER SHOWERS/STRATUS/MAYBE EVEN FOG IN THE MORNING. ABUNDANT MOISTURE AROUND AS WE LOSE UPPER LEVEL SUPPORT IN THE WAY OF GOOD DIVERGENCE. GOOD DRYING THURSDAY AFTERNOON. EXTENDED...FRI/SAT/4TH OF JULY...MRF AS USUAL TRYING TO BUILD HUGE RIDGE OVER MISSOURI RIVER VALLEY. HAVE BEEN BURNED ON THIS SCENARIO SEVERAL TIME IN PAST MONTH. TEND TO THINK RIDGE (IF IT BUILDS) WILL BE FARTHER EAST AS LOW DIGS INTO CALIFORNIA COAST. WILL GO SOMEWHAT BELOW FMR/FAN TEMPS FOR HIGHS. AS FOR POPS...CHN OF LATE AFT TSRA FOR FRIDAY AND SUNDAY. .LBF...NONE. SLM
In the hours before
Local storm report, Jun 29, 7:04 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
704 PM CDT TUE JUN 29 1999
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0410 PM 2 NW KILGORE NE TORNADO
06/29/99 CHERRY PUBLIC REPORTED TORNADO
ON GROUND 2 NW KILGORE
0445 PM 9WNW CROOKSTON NE TORNADO
06/29/99 CHERRY HIGHWAY PATROL REPORTED
TORNADO ON GROUND
0425 PM 22 WSW BROWNLEE NE 0.75 INCH HAIL
06/29/99 CHERRY
0445 PM 12 W BROWNLEE NE 0.75 INCH HAIL
06/29/99 CHERRY
0450 PM 15 W BROWNLEE NE 1.00 INCH HAIL
06/29/99 CHERRY
0515 PM 8 N BROWNLEE NE 0.75 INCH HAIL
06/29/99 CHERRY
0545 PM 8 NE THEDFORD NE 0.75 INCH HAIL
06/29/99 CHERRY
0555 PM 7 N HALSEY NE 0.75 INCH HAIL
06/29/99 THOMAS
0625 PM 1 W HALSEY NE 1.75 INCH HAIL
06/29/99 THOMAS
0625 PM HALSEY NE 1.00 INCH HAIL
06/29/99 THOMAS
0525 PM 8 NW BROWNLEE NE 0.75 INCH HAIL
06/29/99 CHERRY
0530 PM 7 SE BROWNLEE NE 0.75 INCH HAIL
06/29/99 CHERRY
0540 PM 4 N BROWNLEE NE 0.75 INCH HAIL
06/29/99 CHERRY
0625 PM 2 SW HALSEY NE 0.75 INCH HAIL
06/29/99 THOMAS
DPLocal storm report, Jun 29, 7:25 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
725 PM CDT TUE JUN 29 1999
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0635 PM 5 WSW DUNNING NE 1.00 INCH HAIL
06/29/99 BLAINE
DPNearby
Tornado Warnings in Nebraska, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.